MAUDE Adverse Event Report: BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER

BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER
Model Number 381247
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 20 bd insyte¿ iv catheter needles had foreign matter on them.The following information was provided by the initial reporter, translated from (b)(6) to english: "when open the package, there was foreign matter on the needle point.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-07-15.H6: investigation summary three photos and one unused representative sample were received by our quality team for evaluation.The photos were subjected to visual inspection to check for foreign matter.One white, loose foreign matter was observed on the cannula tip, however, the photos were too zoomed out for evaluation of the foreign matter appearance and type.The sample was subjected to visual inspection to check for foreign matter.No foreign matter was observed on the catheter and cannula.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.As the actual sample with foreign matter was not returned for foreign matter type identification through fourier transform infrared spectroscopy analysis, the actual foreign matter source could not be identified, and the root cause could not be established.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.
 
Event or Problem Description
It was reported that 20 bd insyte¿ iv catheter needles had foreign matter on them.The following information was provided by the initial reporter, translated from chinese to english: "when open the package, there was foreign matter on the needle point.".

Brand Name
BD INSYTE¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
MDR Report Key12255326
Report Number8041187-2021-00668
Device Sequence Number17052698
Product Code FOZ
UDI-Device Identifier30382903812470
UDI-Public30382903812470
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2025
Device Model Number381247
Device Catalogue Number381247
Device Lot Number0325537
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2021
Initial Date Received by Manufacturer 07/03/2021
Supplement Date Received by Manufacturer08/30/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date09/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1